MAUDE Adverse Event Report: COVIDIEN LLC BIOGLIDE®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

COVIDIEN LLC BIOGLIDE®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 93522
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that during the ventriculoperitoneal shunt surgery in the operating room the health care professional found that the catheter was blocked during the implantation of materials.The replaced it with another catheter.After replacement the surgery went smoothly.There was no reported impact to the patient.The type of valve being used during the case was an ordinary adjustable pressure valve.According to the health care professional's description, during the catheter implantation process, when the shunt system was connected, it was found that the catheter was blocked and could not be drained normally.
 
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was returned for analysis.Functional testing determined that the device met specifications medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOGLIDE®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15403036
Report Number9612501-2022-01580
Device Sequence Number14983485
Product Code JXG
UDI-Device Identifier00763000027605
UDI-Public00763000027605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number93522
Device Catalogue Number93522
Device Lot Number0222150558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight52 KG